MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number QC-10-30-3D
Medical Device Problem Codes Break (1069); Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/24/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that the patient was undergoing treatment for a saccular, unruptured posterior communicating artery aneurysm of the internal carotid artery with a max diameter of 14mm and a 7mm neck diameter.It was noted that the patient's blood flow was normal and vessel tortuosity was normal.It was reported that the surgeon used a axium coil to embolize the aneurysm, but the coil could not be detached.The surgeon then replaced it with another coil of the same model, which successfully embolized and detached.The reported device and any accessory devices were prepared as.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received.The cause of the reported non-detachment could not be determined.No attempts were made to detach the coil using the instant detacher, while two attempts were made using the manual method.The instant detacher lot number was not available.Prior to the coil non-detachment, no issues were encountered, and the procedure was reported to have gone smoothly.Manual detachment was ultimately performed, during which the surgeon broke the detachment point and observed that the pushwire appeared damaged after removal.
 
Additional Manufacturer Narrative
Product analysis: as found condition- the axium device was returned within a shipping box, within a sealed plastic biohazard pouch, within an opened axium inner pouch, within a dispenser coil and within an introducer sheath.Visual inspection/damage location details: the axium pusher was found broken distal to the break indicator with the release wire also broken at the same location.The proximal segment (including the actuator interface, positive load indicator and break indicator) was not returned for analysis.The pusher was found bent at ~89.2cm and ~66.4cm from the proximal end.The axium implant coil was still attached to the pusher.Dried blood was found within the introducer sheath and on the implant coil.Once removed from within the introducer sheath, the ptfe shrink tubing was found damaged/broken.The coin was found still against the lumen stop.Blood was found within the shrink tubing and within the lumen stop (figure h).Once the blood was dissolved, the coin was found broken and stuck within the lumen stop.The stuck coin was removed using a tweezer against resistance, detaching the implant.The lumen stop was found damaged testing/analysis ¿ the distal coin segment was lost during the extraction due to its small size and could not be measured.The lumen stop inner diameter could not be measured due to the damaged condition.Conclusion - based on the customer report and device analysis, the customer report of "non-detachment" was confirmed.The cause of the non-detachment was found to be due to the coin stuck within the lumen stop.The lumen stop was found damaged, further indicating that the coin was jammed within the inner diameter of the lumen stop, preventing the implant from detaching.Dried blood was found within the lumen stop, potentially contributing to the coin/release wire failing to retract out of the lumen stop.It is not known the level of blood coagulation during the procedure.The release wire (proximal) and the coin were found broken.It is likely the coin/release wire broke due to the attempt to retract the release wire while the distal release wire and coin were stuck within the lumen stop.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22629998
Report Number9617601-2025-00704
Device Sequence Number9251295
Product Code KRD
UDI-Device Identifier00847536037946
UDI-Public(01)00847536037946(17)280201(10)230574124
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberQC-10-30-3D
Device Catalogue NumberQC-10-30-3D
Device Lot Number230574124
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2025
Supplement Date Received by Manufacturer07/30/2025
09/15/2025
Initial Report FDA Received Date07/28/2025
Supplement Report FDA Received Date08/26/2025
10/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale